Psychiatry & Psychology--General/seeking advise
My name is simona. I am 27 years old. I have been suffering from social anxiety disorder (social phobia). It is the fear of going to public places like malls, buses, railway station, and school, offices, facing and talking to people. These activities causes me huge anxiety
I went for a psychiatric treatment for on 20th January 2014. I was prescribed the following medicine:
Depran –H ( 1 tablet daily) which comprises the following two medicines as follows:
1.Clonazepam- 0.25 mg
2.Escitalopram ( may be its also called Lexapro) – 10 mg.
I took the above medicine till 20th November 2014.
Now, I want to go for a homeopathic treatment for anxiety. so I asked my doctor to taper (withdraw) depran-h. For tapering he prescribed the medicines as follows-
1. Escitalopram (10mg) 1 tablet daily for 20 days.
2. Clonazepam (0.25mg) 1 tablet daily for 5 days and then half tablet daily for next 10 days.
Discontinue all med. thereafter.
Now, what I want to ask is weather this is a proper way of tapering medicine in my case. It will take only 20 days to taper the treatment , which I took for 10 months. Is it is not a very short time period? I have heard that anti-depressants should be tapered very slowly.
Please advice. I do not want to face the withdrawal symptoms. Please guide, I suffered a lot because of my illness.
Hi, Simona, thanks for your question. Usage and discontinuation of medication is something that only the prescriber should perform. Only they know your medical history, and how you should take medication. Please don't use advice you might get from the internet. Yes, such advice might be good for 90% of people, but what if you are in the 10%? It's best not to take chances with medications, sometimes the consequences can be severe.